Alert archive / Puerto Rico / Flash Flood Warnings in 2025
Flash Flood Warning 63, NWS JSJ
NWS JSJ issued this flash flood warning at May 11, 2025, 2:52 PM CDT. It was in force for 87 min. 7 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- May 11, 2025, 2:52 PM CDT (19:52 UTC)
- Expired
- May 11, 2025, 4:19 PM CDT
- In force
- 87 min
- Issued by
- NWS JSJ
- Area
- Storm-based polygon
- Damage threat
- Considerable
- Flood severity
- None
The radar
The San Juan radar (TJUA), 39 km from the middle of the area, began a volume at 19:55 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| May 11, 2:54 PM CDT | FLASH FLOOD | 1 Ene Candelaria, PR | Flooded road reported at Barrio Candelaria, Avenida El Plantio, calle Laurel. |
| May 11, 2:55 PM CDT | FLASH FLOOD | 1 Ene Candelaria Arenas, PR | Corrects previous flash flood report from 1 ENE Candelaria Arenas. Urb. El Plantino calle Union parcela #207 reported as flooded. |
| May 11, 2:55 PM CDT | FLASH FLOOD | 1 Ene Candelaria Arenas, PR | Urb. El Plantino calle Laurel reported as flooded. |
| May 11, 3:24 PM CDT | FLASH FLOOD | 1 Sw Campanilla, PR | Several areas of PR 865 in Barrio Campanilla in Toa Baja were reported as partially closed. |
| May 11, 3:34 PM CDT | FLASH FLOOD | 1 W Candelaria Arenas, PR | Emergency management reported a car with a person stranded at Cuesta del Guana in Barrio Campanillas. |
| May 11, 3:58 PM CDT | FLASH FLOOD | Candelaria, PR | Emergency Management reported PR 2 at Urbanizacion La Fuente as flooded. |
| May 11, 4:25 PM CDT | FLOOD | Candelaria, PR | Flooding was affecting 8 houses along Calle Girasol. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 6 storm reports to this flash flood warning; the first came 2 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The text
As transmitted.
297
WGCA52 TJSJ 111952
FFWSJU
PRC021-051-135-137-112130-
/O.NEW.TJSJ.FF.W.0063.250511T1952Z-250511T2130Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
Flash Flood Warning
National Weather Service San Juan PR
352 PM AST Sun May 11 2025
The National Weather Service in San Juan has issued a
* Flash Flood Warning for...
Bayamon, Dorado, Toa Alta and Toa Baja...
* Until 530 PM AST.
* At 352 PM AST, Doppler radar indicated thunderstorms producing
heavy rain across the warned area. Between 2 and 4 inches of rain
have fallen. Additional rainfall amounts up to 2 inches are
possible in the warned area. Flash flooding is ongoing or expected
to begin shortly.
HAZARD...Life threatening flash flooding. Thunderstorms
producing flash flooding.
SOURCE...Radar.
IMPACT...Life threatening flash flooding of creeks and streams,
urban areas, highways, streets and underpasses.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Turn around, don't drown when encountering flooded roads. Most flood
deaths occur in vehicles.
&&
LAT...LON 1849 6629 1849 6625 1848 6621 1849 6619
1845 6616 1843 6618 1841 6613 1838 6613
1838 6614 1837 6614 1832 6615 1838 6631
1841 6630 1842 6630 1843 6630 1843 6631
1844 6631 1847 6632 1849 6632
FLASH FLOOD...RADAR INDICATED
FLASH FLOOD DAMAGE THREAT...CONSIDERABLE
$$
DSR1 follow-up statement
419
WGCA72 TJSJ 112119
FFSSJU
Flash Flood Statement
National Weather Service San Juan PR
519 PM AST Sun May 11 2025
PRC021-051-135-137-112129-
/O.CAN.TJSJ.FF.W.0063.000000T0000Z-250511T2130Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Bayamon PR-Dorado PR-Toa Alta PR-Toa Baja PR-
519 PM AST Sun May 11 2025
...FLASH FLOOD WARNING FOR NORTHERN BAYAMON, DORADO, NORTHERN TOA
ALTA AND TOA BAJA COUNTIES HAS BEEN REPLACED WITH A FLOOD ADVISORY...
&&
LAT...LON 1849 6629 1849 6625 1848 6621 1849 6619
1845 6616 1843 6618 1841 6613 1838 6613
1838 6614 1837 6614 1832 6615 1838 6631
1841 6630 1842 6630 1843 6630 1843 6631
1844 6631 1847 6632 1849 6632
$$
DSRWhat forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS JSJ wrote its last area forecast discussion before this flash flood warning went out at May 11, 1:48 PM CDT, 1 hour 4 minutes earlier. Its key messages:
- * Windy conditions will persist for the next few days. * Showers and thunderstorms are expected to continue through the evening hours across interior and northwestern Puerto Rico, as well as near or over the San Juan metro area and St. Thomas. * More stable weather is expected early in the week, but a return to wet and unstable conditions by week's end could once again increase the risk of flooding. * Strengthening winds will lead to choppy to rough seas and a heightened risk of life-threatening rip currents.
Area forecast discussion, May 11, 1:48 PM CDT, 1 hour 4 minutes before
Area Forecast Discussion National Weather Service San Juan PR 248 PM AST Sun May 11 2025 .KEY MESSAGES... * Windy conditions will persist for the next few days. * Showers and thunderstorms are expected to continue through the evening hours across interior and northwestern Puerto Rico, as well as near or over the San Juan metro area and St. Thomas. * More stable weather is expected early in the week, but a return to wet and unstable conditions by week's end could once again increase the risk of flooding. * Strengthening winds will lead to choppy to rough seas and a heightened risk of life-threatening rip currents. && .SHORT TERM...Tonight through Tuesday... Radar and satellite data indicated calm weather conditions across most of the forecast area during the morning, with the exception of isolated to scattered showers over parts of eastern and northeastern Puerto Rico and the adjacent eastern local waters. Radar-estimated rainfall accumulations generally remained at or below 0.50 inches; however, between Dorado and Toa Baja, totals ranged from approximately 1 to 1.5 inches. By midday, increasing cloud cover was observed, and showers began developing from the interior toward northwestern Puerto Rico. A strong thunderstorm in that area prompted the issuance of a Special Weather Statement. As expected, winds became breezier today with an easterly component. The highest wind gusts recorded were 29 mph at San Juan International Airport and 30 mph at Ponce Airport. As of 1 PM AST, daytime maximum temperatures ranged from the mid to upper 80s to low 90s across low elevation and urban areas. The forecast remains on track for the rest of the afternoon, with additional development of convection and isolated thunderstorms expected. Moisture levels have slightly decreased compared to yesterday, but they remain near normal for this time of year, as indicated by model guidance and the 12Z sounding, which showed 1.86 inches of precipitable water. As a result, available moisture will continue to result in localized convection with thunderstorms, particularly across the northwestern quadrant of Puerto Rico and the San Juan metropolitan area, where streamer formation is contributing to enhanced activity. The flood risk remains elevated in these areas, with potential impacts to urban zones, roadways, and small streams. Shower activity is expected to decrease significantly after sunset, leading to calmer conditions during the evening. Additional rainfall is anticipated overnight, especially across eastern Puerto Rico, the U.S. Virgin Islands, and surrounding waters, though significant accumulations are not expected. By the beginning of the workweek, Monday and Tuesday, more stable conditions are anticipated even though localized afternoon convection will remain possible due to daytime heating and local effects across western Puerto Rico. The upper level trough will continue moving away from the region, while a mid-level ridge begins to establish itself. Winds will gradually turn from the east to east-northeast, a decrease in moisture levels to around 1.4 to 1.6 inches, and rising mid-level temperatures to approximately -5 to -6°C. Like previously mentioned, afternoon showers may still develop due to local effects, but their coverage and intensity are expected to diminish early in the workweek. As a result, the flood risk should become limited to none these days. .LONG TERM... .PREV DISCUSSION... /issued 522 AM AST Sun May 11 2025/ The long-term forecast will begin with a generally stable pattern over the region, under the influence of a mid to upper-level ridge centered over the western Caribbean and Puerto Rico. This ridge places the islands on its subsident side, favoring stable conditions aloft, as supported by rising 250 MB heights and gradually warming 500 MB temperatures from around -7°C to near -5°C by the end of the workweek, according to GFS. From midweek through Thursday, a pronounced trade wind inversion will help suppress deep convective activity. However, precipitable water values are expected to range between 1.5 and 1.7 inches, and 700–500 MB relative humidity will increase at around 40 to 50 percent. These values may still support isolated afternoon showers, particularly across the interior and western Puerto Rico. Overall instability will remain limited, which will help keep rainfall coverage and intensity in check. Later in the period, model guidance shows a transition to a wetter and more unstable pattern. As the mid to upper-level ridge weakens, an upper-level trough will move eastward, lowering 500 MB temperatures and weakening the trade wind inversion. A surface trough is forecast to develop as well, shifting winds from the east-southeast to a more southerly component, which will allow for deeper tropical moisture to move into the region. As a result, precipitable water values are expected to exceed 2.0 inches by the weekend. By the weekend, the environment becomes significantly more conducive to enhanced convection, with increasing mid-level moisture and a more unstable atmospheric profile. These conditions will support widespread showers and thunderstorms, particularly across the Cordillera Central and western Puerto Rico, aided by diurnal and orographic effects. This pattern will likely peak in activity during the weekend, when conditions will favor more organized convection and higher rainfall totals. Localized flooding is possible. Residents and visitors should stay alert for updates in case weather advisories or special statements become necessary. && .AVIATION... (18Z TAFs) Localized areas of SHRA/TSRA are expected with local MVFR conds TJBQ/TJSJ/TIST and mtn topping in wrn and interior PR through 23z. Sfc ESE winds of 10-18 kts with gusts to 25-28 kt psbl. Winds subsiding to arnd 10 kts aft 11/22Z. && .MARINE... Beachgoers can expect a low to moderate risk of rip currents across the local beaches. However, remember that rip currents often occur near groins, jetties, reefs, and piers. The risk of rip currents will remain moderate for the next few days across northern and eastern exposed beaches. && .BEACH FORECAST... Beachgoers can expect a low to moderate risk of rip currents across the local beaches. However, remember that rip currents often occur near groins, jetties, reefs, and piers. The risk of rip currents will remain moderate for the next few days across northern and eastern exposed beaches. && .SJU WATCHES/WARNINGS/ADVISORIES... PR...None. VI...None. AM...None. && SHORT TERM...YZR LONG TERM...LIS AVIATION/MARINE/BEACH FORECAST...CVB
Hazardous weather outlook, May 11, 4:09 AM CDT, 10 hours 43 minutes before
Hazardous Weather Outlook National Weather Service San Juan PR 509 AM AST Sun May 11 2025 AMZ711>745-PRZ001>013-120915- San Juan and Vicinity-Northeast-Southeast-Eastern Interior- North Central-Central Interior-Ponce and Vicinity-Northwest- Western Interior-Mayaguez and Vicinity-Southwest-Culebra-Vieques- The nearshore and off shore Atlantic and Caribbean Coastal Waters- 509 AM AST Sun May 11 2025 This Hazardous Weather Outlook is for portions of Puerto Rico. .DAY ONE...Today and Tonight .Lightning...Isolated thunderstorms over Puerto Rico. Stay alert and be prepared to take shelter if storms develop. .Excessive Rainfall...Flooding in urban areas, roads, small streams, and washes, particularly across western PR. There is a low chance of isolated flash floods. Elsewhere, plan for water ponding on roads and in poorly drained areas. .Excessive Heat...This level of heat affects primarily those individuals extremely sensitive to heat, especially when outdoors without effective cooling and/or adequate hydration. .Wind...Breezy conditions (18-22 kts | 21-25 mph). Unsecured items could blow around. .Marine Conditions...Small craft should exercise caution, particularly across Caribbean and Atlantic waters. .Rip Currents...Life-threatening rip currents are possible in the surf zone, particularly across northern, eastern, southeastern PR, Vieques, and Culebra. Isolated stronger rip currents may occur elsewhere, especially near piers, jetties, and channels. .DAYS TWO THROUGH SEVEN...Monday through Saturday A limited flooding threat is expected for Monday. Weather conditions should improve from Monday onward. Limited heat threat is forecast for all the coastal areas during the period, especially in the early afternoon hours due to the east- southeasterly wind flow. The moderate risk of rip current will persist through Friday. .SPOTTER INFORMATION STATEMENT... Spotter activation is encouraged. Please relay any information about flooding, winds, waves, and rip currents to the National Weather Service in San Juan. AMZ716-726-VIZ001-002-120915- St. Thomas St. John adjacent Islands-St Croix- Nearshore Atlantic and adjacent Caribbean Coastal Waters- 509 AM AST Sun May 11 2025 This Hazardous Weather Outlook is for portions of USVI. .DAY ONE...Today and Tonight .Excessive Rainfall...Ponding of water in roads and poorly drained areas, particularly across US Virgin Island. There is a low chance of localized urban and small streams flooding. .Excessive Heat...This level of heat affects primarily those individuals extremely sensitive to heat, especially when outdoors without effective cooling and/or adequate hydration. These conditions are most likely across all US Virgin Island. .Wind...Breezy conditions (18-22 kts | 21-25 mph). Unsecured items could blow around. .Marine Conditions...Small craft should exercise caution, particularly across Caribbean and Atlantic waters. .Rip Currents...Life-threatening rip currents are possible in the surf zone, particularly across USVI. Isolated stronger rip currents may occur elsewhere, especially near piers, jetties, and channels. .DAYS TWO THROUGH SEVEN...Monday through Saturday A limited flooding threat is expected for Monday. Weather conditions should improve from Monday onward. Limited heat threat is forecast for all the coastal areas during the period, especially in the early afternoon hours due to the east- southeasterly wind flow. The moderate risk of rip current will persist through Friday. .SPOTTER INFORMATION STATEMENT... Spotter activation is encouraged. Please relay any information about flooding, winds, waves, and rip currents to the National Weather Service in San Juan.
In the hours before
Special weather statement, May 11, 12:36 PM CDT, 2 hours 16 minutes before
Special Weather Statement
National Weather Service San Juan PR
136 PM AST Sun May 11 2025
PRZ008>010-111830-
Northwest PR-Mayaguez and Vicinity PR-Western Interior PR-
136 PM AST Sun May 11 2025
...A STRONG THUNDERSTORM WILL IMPACT ANASCO...SAN
SEBASTIAN...RINCON...MOCA...AGUADA AND AGUADILLA MUNICIPALITIES
THROUGH 230 PM AST...
At 135 PM AST, Doppler radar was tracking a strong thunderstorm near
Moca, moving west at 10 mph.
HAZARD...Wind gusts up to 40 mph and pea size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor hail damage to vegetation is
possible.
Locations impacted include...
Aguadilla, Aguada, Rincon, Moca, Stella, Caban, and Luyando.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
Torrential rainfall is also occurring with this storm and may lead to
localized flooding. Do not drive your vehicle through flooded
roadways.
&&
LAT...LON 1838 6703 1829 6707 1831 6725 1835 6727
1837 6726 1838 6721 1842 6716 1846 6716
TIME...MOT...LOC 1735Z 105DEG 10KT 1836 6709
MAX HAIL SIZE...0.25 IN
MAX WIND GUST...40 MPH
DSSpecial weather statement, May 11, 1:28 PM CDT, 1 hour 24 minutes before
Special Weather Statement
National Weather Service San Juan PR
228 PM AST Sun May 11 2025
PRZ009>011-111900-
Mayaguez and Vicinity PR-Western Interior PR-Southwest PR-
228 PM AST Sun May 11 2025
...A STRONG THUNDERSTORM WILL IMPACT WESTERN MUNICIPALITIES THROUGH
300 PM AST...
At 226 PM AST, Doppler radar was tracking a strong thunderstorm near
Mayaguez. This thunderstorm was nearly stationary.
HAZARD...Wind gusts up to 40 mph and pea size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor hail damage to vegetation is
possible.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Torrential rainfall is also occurring with this storm and may lead to
localized flooding. Do not drive your vehicle through flooded
roadways.
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
&&
LAT...LON 1834 6692 1815 6693 1814 6718 1816 6718
1820 6715 1822 6717 1828 6719 1830 6724
1836 6727 1839 6721
TIME...MOT...LOC 1826Z 288DEG 6KT 1821 6708
MAX HAIL SIZE...0.25 IN
MAX WIND GUST...40 MPH
CVBSpecial weather statement, May 11, 1:29 PM CDT, 1 hour 23 minutes before
Special Weather Statement
National Weather Service San Juan PR
229 PM AST Sun May 11 2025
PRZ001-005-111900-
San Juan and Vicinity PR-North Central PR-
229 PM AST Sun May 11 2025
...A STRONG THUNDERSTORM WILL IMPACT VEGA BAJA...VEGA ALTA...
DORADO...TOA BAJA AND TOA ALTA MUNICIPALITIES THROUGH 300 PM AST...
At 228 PM AST, Doppler radar was tracking a strong thunderstorm over
over Toa Baja, moving northwest at 10 mph.
HAZARD...Wind gusts up to 40 mph.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects.
Locations impacted include...
Campanilla, Ingenio, Sabana, Toa Alta, Rio Lajas, Toa Baja, San Jose,
Vega Alta, Monserrate, Mucarabones, Candelaria, Candelaria Arenas,
Brenas, Dorado, Sabana Seca, and Vega Baja.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
Torrential rainfall is also occurring with this storm and may lead to
localized flooding. Do not drive your vehicle through flooded
roadways.
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
&&
LAT...LON 1848 6639 1848 6633 1847 6631 1848 6627
1845 6619 1837 6621 1841 6635 1849 6641
1850 6640
TIME...MOT...LOC 1828Z 110DEG 11KT 1841 6623
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...40 MPH
DSLocal storm report, May 11, 2:47 PM CDT, 5 minutes before
Preliminary Local Storm Report
National Weather Service San Juan PR
347 PM AST Sun May 11 2025
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0306 PM Flood Mayaguez 18.19N 67.14W
05/11/2025 Mayaguez PR 911 Call Center
Emergency managers reported flooding in
Calle Luis Mojica Valentin. The flood waters
were entering one vehicle.
&&
DSRThe office that day
Everything else NWS JSJ issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 11, 12:33 PM CDT | Areal Flood Advisory | JSJ | 3 hr | |
| May 11, 12:36 PM CDT | Special Weather Statement | JSJ | 54 min | |
| May 11, 1:11 PM CDT | Areal Flood Advisory | JSJ | 3 hr | |
| May 11, 1:13 PM CDT | Areal Flood Advisory | JSJ | 3 hr | |
| May 11, 1:28 PM CDT | Special Weather Statement | JSJ | 32 min | |
| May 11, 1:29 PM CDT | Special Weather Statement | JSJ | 31 min | |
| May 11, 1:58 PM CDT | Areal Flood Advisory | JSJ | 3 hr | |
| May 11, 2:24 PM CDT | Flash Flood Warning | JSJ | 96 min | |
| May 11, 2:36 PM CDT | Areal Flood Advisory | JSJ | 3 hr | |
| May 11, 3:17 PM CDT | Areal Flood Advisory | JSJ | 3 hr | |
| May 11, 3:17 PM CDT | Small Craft Advisory | JSJ | 55 hr | |
| May 11, 3:57 PM CDT | Areal Flood Advisory | JSJ | 63 min | |
| May 11, 4:19 PM CDT | Areal Flood Advisory | JSJ | 116 min | |
| May 11, 4:30 PM CDT | Areal Flood Advisory | JSJ | 90 min | |
| May 11, 4:51 PM CDT | Special Weather Statement | JSJ | 24 min | |
| May 11, 4:57 PM CDT | Special Marine Warning | JSJ | 48 min | |
| May 11, 5:24 PM CDT | Areal Flood Warning | JSJ | 3 hr | |
| May 11, 5:34 PM CDT | Areal Flood Advisory | JSJ | 92 min |
Nearby
Flash Flood Warnings in Puerto Rico, 2025Every flash flood warning in 2025
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; radar from the NEXRAD Level II archive.